Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


I am completely unwell after PEP treatment
Jun 19, 2013

Hi Dr. Sorry to bother you but i really need your advice on this. I had unprotected sex with a random girl from a club. I went to the clinic and they did not have the PEP treatment and referred me to the doctor. The doctor gave me PEP tablets that i took for 30 days. I started the treatment on the 56th hour after exposure. This happened about 2 months ago so it's a month now after finishing the treatment. The doctor tested me for HIV a day after finishing treatment and had negative results. The whole of this month after finishing the treatment i am unwell everyday and night. Were the HIV test results accurate?? I have a headache, flu and just feeling weak now. I am taking med-lemon for about 4 days now but i am still unwell. It is sero-conversion starting to occur now?? Are these HIV signs. I am really worried Dr. Thank you.

Response from Dr. Young

Hello and thanks for posting.

HIV tests are usually very accurate. Additionally, if PEP was prescribed and taken appropriately, it's highly effective in preventing HIV infection.

However, while a HIV test 2 months after exposure is reassuring, a test at 3 months is required to be certain.

Having said that, there are many, many things other than HIV that can cause headache and flu-like symtoms. I'd suggest speaking to your care provider about your symptoms.

BY



Previous
TPHA
Next
Medicine

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement